Affordable Access

[Cholestatic hepatitis induced by the amoxicillin-clavulanic acid combination. A case and review of the literature].

Authors
  • Cleau, D
  • Jobard, J M
  • Alves, T
  • Gury, S
  • Rey, B
  • Vuillemard, M
  • Noirot, A
  • Floriot, C
  • Wagschal, G
  • Vieille, J
Type
Published Article
Journal
Gastroentérologie Clinique et Biologique
Publisher
Elsevier
Publication Date
Jan 01, 1990
Volume
14
Issue
12
Pages
1007–1009
Identifiers
PMID: 2289658
Source
Medline
License
Unknown

Abstract

We report the case of a patient who developed jaundice after receiving amoxicillin-clavulanic acid for 7 days. Laboratory features were consistent with acute cholestatic hepatitis. Histopathological examination of a liver specimen showed cholestasis. Complete recovery occurred within 2 months after withdrawal of the drug. Analysis of the 24 reported cases of amoxicillin-clavulanic acid induced hepatitis revealed a predominantly cholestatic syndrome occurring soon after drug administration. In all cases, hepatic dysfunction disappeared within 1 to 3 months after discontinuation of the drug. Because of the small number of cases in contrast with the widespread use of this drug, associated with blood hypereosinophilia or eosinophilic infiltration of portal triads in some cases, a hypersensitivity phenomenon is suggested.

Report this publication

Statistics

Seen <100 times